Is there anything that might increase a child’s risk of having a reaction to the DPT?
Dr. Greene’s Answer:
For most individuals, the benefits of the DPT (a.k.a. DTaP) vaccine far outweigh the risks. The following events or conditions may have an impact on the risk of a reaction with the DPT vaccine:
- Serious reaction to a previous injection of DPT (or any of the components of the vaccine)
- Moderate or severe illness
- History of seizure(s)
- Parent or sibling with seizures
- Brain problem that is getting worse
- Alterations of consciousness within 7 days of previous DPT vaccine
- Inconsolable crying/screaming or collapse/shock-like state within 48 hours of DPT immunization in the past
- High fever (?104.8?F) within 48 hours of previous DPT immunization
If your child has any of these conditions, discuss the risks and benefits of the DPT vaccine with your physician before proceeding.
Print or email this post:
Sign-up for DrGreene's Newsletter
About once a month we send updates with most popular content, childrens' health alerts and other information about raising healthy children. We will not share your email address and never spam.